Tornadoes · United States · Ohio · 2022

EF1 tornado, Hastings to Perrysville, Ohio, June 13, 2022

From Hastings to Perrysville, this EF1 tornado ran 5.7 miles across Richland and Ashland counties on June 13, 2022, touching down at 11:32 PM EDT and reaching 100 yards wide. It killed nobody, and did $2,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
June 13, 2022
Touchdown
11:32 PM EDT (03:32 UTC)
Lifted
11:38 PM EDT (03:38 UTC)
On the ground
6 minutes
Path length
5.7 miles (9.1 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
Property damage
$2,000
Counties
Richland and Ashland counties
Touchdown point
40.627, -82.416
Lift-off point
40.600, -82.314
Record number
2206132132-01

The damage survey

10 damage points were recorded along this path by NWS CLE, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 107 mph.

  • Extensive tree damage with 2x4 impaled into the garage and barn. Half of the barn roof was blown off.
  • Extensive damage to a couple barns on the property.
  • Extensive area of tree damage

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A surface front moved little during the evening of the 13th through predawn hours on the morning of the 14th. The front remained draped southeastward from far-southwest Lower MI and far-northeast IN, through northern OH, and into southwest PA. This front separated a very warm, humid, and unstable air mass to its southwest from a cooler, drier, and stable air mass to its northeast. Two mesoscale convective systems (i.e. MCS's) developed and evolved southeastward along this front.||During the late evening of the 13th through first hour of the 14th, the first bowing MCS evolved southeastward across portions of northern OH and generated widespread damaging to destructive wind gusts and three QLCS tornadoes. This MCS was a true derecho. The second bowing MCS evolved southeastward across portions of northern OH and generated sporadic damaging wind gusts during the wee hours on the morning of the 14th. Both MCS's occurred along a tight northeast-to-southwest gradient in MUCAPE accompanying the front and amidst primarily moderate to strong MUCAPE. The two MCS's also took advantage of moderate DCAPE and moderate to strong effective bulk shear.

The tornado began at a farmstead along Possum Run Road, near the intersection with Snyder Road, and destroyed an outbuilding. As the tornado moved east-southeastward, it produced extensive tree damage before entering Ashland County. Estimated peak tornadic winds were 105 mph.

As the tornado continued moving east-southeastward, it produced additional tree damage, especially in Mohican State Park, where the tornado dissipated before reaching OH-97. Estimated peak tornadic winds were 105 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the tornado touched down at Jun 13, 9:33 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 13, 9:33 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
933 PM EDT Mon Jun 13 2022

.SYNOPSIS...
A significant severe wind threat continues to be a possibility late
this evening and overnight. Following tonight, weak high pressure
will build for Tuesday and Wednesday. A cold front will move east
across the area on Thursday, followed by high pressure for
Friday.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
935 PM Update...
Line of convection getting organized in NW OH, but the biggest
issues could still be to come with the activity forming further
northwest over Lake Michigan and west central Michigan. Will be
watching this as it moves southeastward. CAMs suggesting a
modest surge in the instability gradient to the northeast, and
will keep the possibility of this activity reaching further
east into the CWA.

Previous Discussion...
The threat for a potential significant severe wind and flash
flooding event continues across the area for late this evening
and overnight. A large area of the "hatched" significant wind
outline in the current SPC SWODY1 outlook remains in place, with
perhaps significant damaging wind gusts in excess of 75 mph
possible. More details on the severe weather and flash flooding
potential for late this evening and overnight will be discussed
below.

Recently of note, a cluster of storms has developed within the
warm sector across southern IN this afternoon which, in general,
is not being handled well by most hires models, except for the
12z ARW and 15Z RAP models. The anticipation is for this
cluster of storms to quickly grow upscale into the first MCS of
the day, traveling southeastwards across the lower OH Valley.
This activity should, for the most part, skirt just to the south
of our area through the rest of the afternoon and evening.

The main show still awaits us in the Upper Midwest; specifically
across WI this afternoon where a remnant MCV continues to
produce prolific lightning and maintain cold cloud tops. On the
southern end of this MCV is where an overlap between strong
instability and shear, on the order of 50 to 55 knots, resides.
Activity is beginning to blossom on the southern end of this
MCV, noted by IR sampled cloud top temperatures in excess of -80
degrees C, and is expected to ride the generally NW to SE instability
gradient through the rest of the afternoon, evening, and into
the overnight hours. This instability gradient currently extends
from southern WI, through south-central MI, and along the
lakeshore of northern OH. Thus, the expectation is for a
severe convective complex to arrive across NW OH/northern OH
sometime between 10 PM and 2 AM, tracking southeast across the
region and exiting shortly before sunrise.

The heavy rainfall/flash flooding threat also remains apparent
for late this evening and overnight. Some models suggest several
rounds of heavy thunderstorm activity, residing within an
exceptionally moist airmass with PWATs in the 1.8 to 2.0 inch
range. Current forecast rainfall totals do not represent the
scope of the flash flooding threat given the uncertainty on
location of the possible convective complex/s. It is entirely
possible for some areas to quickly receive 2 to 3 to locally
higher amounts of 4 inches of rain in a very short period of
time.

Finally, have let the excessive heat watch continue across NW OH
at this time, given uncertainty on the timing and location of
the convective complexes tonight. The general thinking is that
we will need at least a heat advisory for much of NW OH tomorrow
(Tuesday).

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Large upper level high pressure is expected to become situated over
the Ohio Valley by Wednesday morning.  A strong flow of hot air and
very high dewpoint air will surge northeast through the Middle
Mississippi Valley region into the eastern Great Lakes.  Dewpoint
temperatures are scheduled to rise into the middle 70s for the local
area by Wednesday with 850 MB temperatures climbing to the lower 20s
C during the day Wednesday.  Model soundings support a fairly dry
profile throughout the column Wednesday as dry slot slips into the
local area.  This will allow air temperatures to become quite warm.
Some record high temperatures for Wednesday are in the low 90s and
potential exists for some of these records to fall.  Heat watch
remains in effect for the western portions of the forecast area at
this time.  Temperatures are expected to be quite warm Wednesday
night well ahead of a cold front progged to shift east toward the
area.  Timing of the front places it just west of the forecast area
by 12Z Thursday morning.  The cold front sweeps east Thursday across
the area and should bring a break to the warm temperatures by later
in the day.  Highs still expected to top out in the lower to middle
90s across the area.  Increasing instability ahead of the cold front
should support a threat for showers and thunderstorms Thursday.
Upper level trough and reinforcing cold front could support a
lingering threat for showers and thunderstorms Thursday evening but
gradually ending from west to east.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
A rapidly amplifying upper level ridge expected to be over the
Central Plains states by Thursday afternoon should shift east over
the Mississippi Valley region by Sunday.  Surface high pressure
building southeast through central Ontario, Canada will then force a
return southerly flow of air back to the local area late Saturday
into Saturday night.  A gradual surge of warmer air will then follow
the warm front and gradually increase surface temperatures through
the weekend into Monday.  Otherwise, forecast area should remain
predominantly dry across the area during this forecast period.

&&

.AVIATION /00Z Tuesday THROUGH Saturday/...
Aviation forecast in the first 12 hours is completely dependent
on the upstream formation of thunderstorms. Still have a threat
for a significant complex of storms to develop and move in from
the northwest, but timing and which sites will take the direct
hit still remain a bit of a question mark. Once the complex
becomes organized, many questions will be answered in this
respect. The potential for very strong winds exists, and will
update TAFs accordingly when this is resolved. IFR should be
expected at the onset of the storm complex. AMDs likely for
improving timing.

Outlook...Non-VFR possible again Wednesday night through Friday
morning with showers and thunderstorms.

&&

.MARINE...
Winds are expected to remain primarily light and less than 10 knots
through much of this forecast period. The exception will be tonight
as a thunderstorm complex is progged to move southeast across the
area.  Main threats could be strong thunderstorm winds, large hail,
there is also the possibility for tornadic waterspouts.  The
thunderstorms complex is expected to move southeast across the area
and be out of the area tomorrow morning.  Small craft advisories are
not anticipated through the period but special marine warnings may
be needed later tonight.

&&

.CLIMATE...
Parts of the area may approach record high temperatures on
Wednesday. Here are the records for area climate sites for June 15:

Climate site        Record  (year)

Akron area          94      (1925)

Cleveland area      97      (1954)

Erie area           91      (1991)

Mansfield area      94      (1925)

Toledo area         96      (1994)

Youngstown area     93      (1994)

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Excessive Heat Watch from Tuesday afternoon through Wednesday
     evening for OHZ003-006-017.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kahn
NEAR TERM...Kahn/26
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...26
MARINE...Lombardy
CLIMATE...
Hazardous weather outlook, Jun 13, 10:07 PM EDT, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
1007 PM EDT Mon Jun 13 2022

OHZ007>010-018>022-027>033-036>038-047-150215-
Ottawa-Sandusky-Erie-Lorain-Seneca-Huron-Medina-Summit-Portage-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-
1007 PM EDT Mon Jun 13 2022

...SEVERE THUNDERSTORM WATCH 361 IN EFFECT UNTIL 3 AM EDT TUESDAY...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Heat indices in excess of 100 degrees are possible on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

OHZ003-006-017-150215-
Lucas-Wood-Hancock-
1007 PM EDT Mon Jun 13 2022

...SEVERE THUNDERSTORM WATCH 361 IN EFFECT UNTIL 3 AM EDT TUESDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

OHZ011>013-023-150215-
Cuyahoga-Lake-Geauga-Trumbull-
1007 PM EDT Mon Jun 13 2022

This Hazardous Weather Outlook is for northeast Ohio.

.DAY ONE...Tonight.

Severe thunderstorms are possible late this evening into tonight.
The primary weather hazard will be damaging wind gusts, some perhaps
significant. Large hail and isolated tornadoes may also be possible.
Repeated thunderstorms and heavy rainfall could also lead to flash
flooding. Be prepared for severe weather and make sure to have
multiple ways to get warnings.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Heat indices in excess of 100 degrees are possible on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

OHZ014-089-PAZ001>003-150215-
Ashtabula Inland-Ashtabula Lakeshore-Northern Erie-Southern Erie-
Crawford-
1007 PM EDT Mon Jun 13 2022

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Heat indices in excess of 100 degrees are possible on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>149-162>169-150215-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
1007 PM EDT Mon Jun 13 2022

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

Severe thunderstorms are possible late this evening into tonight.
The primary weather hazard will be damaging wind gusts, some perhaps
significant. Large hail and isolated tornadoes may also be possible.
Be prepared for severe weather and make sure to have multiple ways to
get warnings.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 13, 9:27 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Cleveland OH
927 PM EDT Mon Jun 13 2022

OHZ003-006>008-018-140230-
Seneca OH-Wood OH-Ottawa OH-Sandusky OH-Lucas OH-
927 PM EDT Mon Jun 13 2022

...Strong thunderstorms will impact portions of Ottawa, northwestern
Seneca, Sandusky, Wood and Lucas Counties through 1030 PM EDT...

At 927 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Temperance to near Whitehouse to near
Archbold. Movement was southeast at 75 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Toledo, Bowling Green, Fremont, Fostoria, Port Clinton, Swanton,
Perrysburg, Oregon, Sylvania, Rossford, Waterville, Northwood,
Whitehouse, North Baltimore, Oak Harbor, Gibsonburg, Genoa,
Woodville, Holland and Weston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4172 8388 4173 8347 4169 8343 4171 8334
      4164 8323 4161 8309 4154 8301 4151 8302
      4153 8287 4150 8282 4146 8304 4145 8304
      4143 8301 4145 8297 4142 8294 4144 8285
      4117 8339 4117 8388
TIME...MOT...LOC 0127Z 309DEG 66KT 4181 8355 4157 8379 4152 8426

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Kahn
Local storm report, Jun 13, 10:31 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1031 PM EDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     TSTM WND GST     1 N GIBSONBURG          41.41N 83.32W
06/13/2022  M58 MPH          SANDUSKY           OH   TRAINED SPOTTER

            MEASURED WIND GUST OF 58.3 MPH.

&&

SI
Local storm report, Jun 13, 10:44 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1044 PM EDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     TSTM WND GST     ARLINGTON               40.89N 83.65W
06/13/2022  E70 MPH          HANCOCK            OH   TRAINED SPOTTER

            TRAINED SPOTTER ESTIMATES 70 MPH WIND GUST.

&&

SI
Local storm report, Jun 13, 10:50 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1050 PM EDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     TSTM WND GST     3 E TIFFIN              41.12N 83.12W
06/13/2022  E60 MPH          SENECA             OH   TRAINED SPOTTER

            SPOTTER ESTIMATES 60 MPH WIND GUST, SHINGLES
            WERE ALSO SEEN BLOWN OFF OF ROOF.

&&

SI
Local storm report, Jun 13, 10:57 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1057 PM EDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     TSTM WND GST     2 SW FINDLAY            41.02N 83.67W
06/13/2022  M66 MPH          HANCOCK            OH   ASOS

            MEASURED WIND GUST OF 66 MPH (57 KT) AT
            KFDY.

&&

SI
Special weather statement, Jun 13, 10:57 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1057 PM EDT Mon Jun 13 2022

OHZ009-010-019-020-029>031-140345-
Huron OH-Erie OH-Richland OH-Medina OH-Lorain OH-Wayne OH-Ashland OH-
1057 PM EDT Mon Jun 13 2022

...Strong thunderstorms will impact portions of northern Richland,
central Huron, Erie, western Medina, northern Ashland, northwestern
Wayne and southern Lorain Counties through 1145 PM EDT...

At 1057 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Wakeman to 7 miles south
of Norwalk to 6 miles west of Willard. Movement was southeast at 55
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mansfield, Medina, Ashland, Shelby, Grafton, Willard, Wellington,
Lodi, New London, Plymouth, West Salem, Wakeman, Savannah, Polk,
Oberlin, Sullivan, Lagrange, Penfield, South Amherst and Pittsfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
north central, northeastern and northwestern Ohio.

&&

LAT...LON 4081 8272 4100 8273 4100 8283 4106 8283
      4118 8251 4138 8252 4138 8248 4140 8243
      4122 8186 4089 8205 4082 8250
TIME...MOT...LOC 0257Z 299DEG 48KT 4133 8247 4114 8262 4106 8284

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Kahn

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Cncnati-Daytn, OH (KILN), 00:00Z

3.5 hours before the tornado, 180 km from the path. June 14, 2022.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2022-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -259, lifted condensation level 2985 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2022-06-14The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 255 square meters per square second, 0 to 6 km bulk shear 52 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-259 J/kg
Surface CAPE
459 J/kg
Mixed-layer LCL
2985 m above ground
0-6 km bulk shear
52 kt
0-1 km bulk shear
39 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.9 K/km

Open this sounding in Storm Lab

The surface observations

Mansfield (MFD), 26 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Cleveland radar (KCLE), 99 km away, was scanning. The volume nearest the touchdown began at 03:29 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2022 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are

The other tornadoes of June 13, 2022

6 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 137:08 PM EDTEF1Pike, OH1.9200$250,000
June 136:13 PM CDTEF0Cook, IL0.230
June 136:27 PM CDTEF0DuPage, IL2.225
June 137:50 PM MDTEF0Haakon, SD0.010
June 1311:17 PM EDTEF1Morrow, OH3.125$45,000
June 1311:23 PM EDTEF1Morrow, OH7.025$30,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.